Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 20, 2005, 6:07 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 6:07 PM MDT (00:07 UTC)
- Expired
- May 20, 2005, 6:50 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Lincoln County, ID
The radar
The Pocatello radar (KSFX), 125 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 210007 SVRPIH IDC013-063-210045- /O.NEW.KPIH.SV.W.0013.050521T0007Z-050521T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 607 PM MDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO LINCOLN COUNTY IN SOUTH CENTRAL IDAHO * UNTIL 645 PM MDT * AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF RICHFIELD...OR ABOUT NEAR SHOSHONE...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIETRICH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4304 11448 4288 11438 4302 11377 4330 11398 $$ HEDGES
2 follow-up statements
000 WWUS55 KPIH 210030 SVSPIH IDC013-063-210045- /O.CON.KPIH.SV.W.0013.000000T0000Z-050521T0045Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 630 PM MDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR CENTRAL BLAINE AND NORTH CENTRAL LINCOLN COUNTIES... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL LINCOLN COUNTY...OR ABOUT 13 MILES NORTHEAST OF SHOSHONE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 4318 11418 4307 11412 4313 11386 4330 11398 $$ HEDGES WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WWUS55 KPIH 210050 SVSPIH IDC013-063-210100- /O.EXP.KPIH.SV.W.0013.000000T0000Z-050521T0045Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 650 PM MDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLAINE AND NORTH CENTRAL LINCOLN COUNTIES EXPIRED AT 645 PM MDT... AT 650 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4318 11418 4307 11412 4313 11386 4330 11398 $$ HEDGES WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:30 AM MDT, 14 hours 37 minutes earlier.
Area forecast discussion, May 20, 3:30 AM MDT, 14 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 AM MDT FRI MAY 20 2005 .DISCUSSION...VIGOROUS SHORT WAVE NEAR 135W 40N THIS MORNING PROJECTED BY MODELS INTO WEST CENTRAL MOUNTAINS THIS AFTERNOON AND CONTINUING INTO SOUTHWEST MONTANA THROUGH MID NIGHT TONIGHT. ALSO HAVE NOSE OF H3 JET ADVANCING ACROSS SOUTHERN PORTION OF STATE. MAY BE A LITTLE ON THE RIGHT EXIT REGION OF THE JET BUT VERY GOOD OROGRAPHICS WITH SOUTH WEST H7 FLOW INTO THE EASTERN HIGHLANDS. VERTICAL SHEAR QUITE RESPECTABLE AND LARGELY UNIDIRECTIONAL THIS AFTERNOON. SURFACE LIS RUN MINUS 3 TO MINUS 5 WITH CAPE UP AROUND 1100 J/KG SOUTH OF A LINE FROM ABOUT OAKLEY TO DRIGGS. PRECIPITABLE WATER HAS BACKED OFF BUT STILL AROUND .75 INCH THIS EVENING. SOUNDING PROFILE IS ALSO TENDING TOWARDS INVERTED V. STORM MOTION SHOULD BE UP AROUND 25 TO 30KTS SO FLASH FLOOD THREAT IS NOT THE BIG ISSUE. HOWEVER...SHOULD A THUNDERSTORM OR TWO DEVELOP IN THE BIG AND LITTLE WOOD RIVER AREA WHERE RIVERS ALREADY AT FLOOD STAGE COULD BE ENOUGH PRECIPITATION TO AGGRAVATE RUN OFF. WINDEX VALUES AROUND 47 IN SUPPORT OF STRONG GUSTY WINDS NEAR THUNDERSTORMS. A LITTLE SHORT OF SEVERE BUT WILL HAVE TO BE ALERT THIS AFTERNOON FOR ISOLATED STRONG CELLS. INSTABILITY AND SHORT WAVE IN THE VICINITY THROUGH MIDNIGHT THEN DECREASE RAPIDLY. LAST BUT NOT LEAST SURFACE WINDS WILL BE ON THE WINDY SIDE IN THE UPPER AND LOWER SNAKE PLAIN. LOCAL STUDY SUGGESTS LESS THAN WIND ADVISORY LEVEL. ON SATURDAY JET STREAM SHIFTS TO THE NORTH BUT STILL IN CLOSE PROXIMITY TO FORECAST AREA. WINDS SHOULD BE BREEZY AGAIN. REMAINDER OF FORECAST LOOKS MOSTLY DRY WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL UNDER BUILDING HIGH PRESSURE RIDGE. GFS DOES BRING TRAILING SOUTHERN END OF COLD FRONT THROUGH CENTRAL MOUNTAINS SUNDAY AFTERNOON. NOT A LOT OF UPPER SUPPORT BUT STILL PLENTY OF SURFACE MOISTURE AROUND. WILL CONTINUE DRY FORECAST FOR THE TIME BEING. RS && .PIH WATCHES/WARNING/ADVISORIES...FLOOD WARNINGS CONTINUE FOR THE BIG AND LITTLE WOOD RIVERS. PLEASE REFER TO BOIFLWPIH AND BOIFLSPIH FOR THE LATEST INFORMATION. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 20, 3:00 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT FRI MAY 20 2005 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 300 PM MDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST IDAHO TODAY. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 50 MPH. ADDITIONAL RAIN FALL WILL ADD TO RUN OFF ON LOCAL RIVERS AND STREAMS. FLOOD WARNING CONTINUES FOR THE LITTLE WOOD RIVER NEAR CAREY UNTIL NOON SATURDAY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RISING TEMPERATURES WILL BOOST RUNOFF ACROSS THE REGION. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:14 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 48 min |
| May 20, 7:41 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 49 min |
| May 20, 9:17 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.